Skip to Main content Skip to Navigation
Journal articles

Regularity of optimal transport on compact, locally nearly spherical, manifolds

Abstract : Given a couple of smooth positive measures of same total mass on a compact connected Riemannian manifold $M$, we look for a smooth optimal transportation map $G$, pushing one measure to the other at a least total squared distance cost, directly by using the continuity method to produce a classical solution of the elliptic equation of Monge--Ampère type satisfied by the potential function $u$, such that $G =\exp(\grad u)$. This approach boils down to proving an \textit{a priori} upper bound on the Hessian of $u$, which was done on the flat torus by the first author. The recent local $C^2$ estimate of Ma--Trudinger--Wang enabled Loeper to treat the standard sphere case by overcoming two difficulties, namely: in collaboration with the first author, he kept the image $G(m)$ of a generic point $m\in M$, uniformly away from the cut-locus of $m$; he checked a fourth-order inequality satisfied by the squared distance cost function, proving the uniform positivity of the so-called $c$-curvature of $M$. In the present paper, we treat along the same lines the case of manifolds with curvature sufficiently close to 1 in $C^2$ norm -- specifying and proving a conjecture stated by Trudinger.
Document type :
Journal articles
Complete list of metadata

Cited literature [31 references]  Display  Hide  Download
Contributor : Jean-Louis Thomin <>
Submitted on : Wednesday, April 30, 2008 - 10:06:15 AM
Last modification on : Tuesday, October 27, 2020 - 2:35:47 PM
Long-term archiving on: : Friday, May 28, 2010 - 6:03:23 PM


Files produced by the author(s)




Philippe Delanoé, Yuxin Ge. Regularity of optimal transport on compact, locally nearly spherical, manifolds. Journal für die reine und angewandte Mathematik, Walter de Gruyter, 2010, Volume 2010 (Issue 646), pp.65-115. ⟨10.1515/crelle.2010.066⟩. ⟨hal-00276524⟩



Record views


Files downloads